I cannot answer your question directly on weight loss. Victoza is a new kid on the block approved by the FDA in January 2010. It is too new to fully understand its good vs bad on humans. In animal studies, Victoza caused tumors of the thyroid gland in rats and mice. Whether it will aid in weight loss is unknown as no weight loss studies were conducted. Your best solution is a lifestyle change; proper nutrition and exercise. No pill can do what you can to do for yourself.
Lisonopril - Do you have kidney issues? I would ask your doctor why "he seems to think this is a good medication to take." For what? Get a full explanation and don't leave his office until you feel satisfied with his answer.
If you have doubts on any drug, or need more information about them go see and discuss them with your local pharmacist.
Thanks for the input on Victoza. The first day on it I was fine but now nausea has stepped in. I expected this to happen because the same thing happened when I was taking Byetta. Victoza does take away your appetite and with having Diabetes it's a catch 22--you have to eat but you don't want to.
As far as the Lisonpril goes--I still have not had the prescription filled because one of the side effects is a dry cough and right now with all of the nausea I can't handle coughing all day on top of it. Once the nausea subsides I am going to talk to a pharmacist about this medicine because I'm still not sure I really need this.
Print this out and keep handy.
Victoza may cause side effects, but many people have no, or minor, side effects. Tell your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; decreased appetite; diarrhea; dizziness; headache; nausea; pain, swelling, or redness at the injection site; sinus inflammation; sore throat; upset stomach; vomiting.
Seek medical attention right away if any of these SEVERE side effects occur when using Victoza:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); increased or painful urination; severe stomach pain (with or without vomiting); symptoms of thyroid cancer (eg, lump or swelling in the neck, trouble swallowing, shortness of breath, persistent hoarseness)
I'm one yr post kidney transplant after 5 yrs on hemodialysis. My diabetes II kicked in post-transplant as I was warned it might. Cleve Clinic post-transplant team has me on about 20 meds, some immunosuppressive, some lipid control, some blood pressure control including lisinopril. I do have a bit of a gagging cough during the day. The increasing insulin doses to control my blood sugar was a contributing factor in a significant weight gain month after month post surgery. My clinic endocrinologist said I could not take Byetta because of its potential problems with kidney function, but prescribed Victoza. Drs have had limited experience with the drug but she said on the dozen or so patients she put on Victoza, some had good experience with weight loss. It took 3 months to get my health insurer to cover Victoza, so I've only been on it for 3 days and cannot yet speak from my own experience. Hope this helps!
I like you have had nothing but problems with my kidneys for the past ten years. I have been through 5 lithotripsy's and 3 laser surgery's and numerous PICC lines. My doctor told me that my kidneys are so scarred that eventually I would wind up on dialysis. Last year in January, I was diagnosed with Type II diabetes and was put on Byetta, I had constant nausea and could not even keep a glass of water down. I have now been on Victoza a week now and it seems to be a much better medication than Byetta. When I first started taking this, the nausea only lasted about 2 days and I haven't had any since and it has really cut my appetite, in fact, at times I find that I am not eating enough and I have to make myself eat a little more.
I hope Victoza works for you and you don't get the nausea. Me and you have been through enough and the last thing we need to deal with is nausea. Take Care.
I have been on Victoza for a little over a month and have had excellent blood sugar readings and lost 15 lbs pretty quick but then it just stopped. My sugar is still great but no more weight loss. I thought this was going to be my answer to weight loss prayers. I did have a lot of nausea and loss of appetite so I guess that had a lot to do with it. I have contacted the company but haven't gotten a reply. Let me know how you do.
I have been on Victoza for 2 weeks now and I am still having nausea. I haven't weighed myself but I might have lost a little weight, not much. Once the nausea subsides, I get very hungry but I'm really trying not to eat much. My problem is and has always been bread. I grew up eating bread with EVERY meal and this has been a very hard habit to break, but I'm trying.
Although I have only been on Victoza for 2 weeks, I personally did much better with the weight loss when I was on Byetta.
Good luck to you and your weight loss, I know first hand how hard it can be.
My doctor have me a prescription 2 weeks ago for Lisinopril, I still haven't filled it. With all of the nausea I am experiencing right now with Victoza, I just don't think I can handle a cough. I know other people as well that have taken this and they have all complained about having a dry cough and like your wife, theirs started with their first bottle.
Thanks for letting me know the experiences you and you wife had with this medication. The more I hear about it, the more I know that I WILL NOT be getting this filled.
I've been using Victoza for a few months now. I had a struggle getting going with it due to the side effects and a trip I was taking. I completely stopped it for the trip. I restarted it five weeks ago and "toughed it out" through the side effects. (dizziness, headaches, etc.) I spent a week at each level (.6/1.2/1.8). Lost all side effects except for some residual tiredness after three weeks. My blood sugars are normal most time. I've lost 20 pounds so far using Victoza.
Important thing to note about weight loss with Victoza is you have to mentally adjust your intake. You won't want or need as much food but sometimes you want to eat more "out of habit". In fact, eating more food than you need to satisfy your hunger can actually increase the side effects of Victoza.
I tried Byetta for several months and the side effects of it were just devastating to me. Couldn't handle it. Victoza has been a God sens for me. You really have to just tough it out through the side effects though. If you persist .... it will get better. My sugars are good all the time now, I've lost (and am continuing to lose) weight, my energy level is up, A1C's are great, couldn't ask for more.
I'm also taking Lisinopril. It does give you a mild dry cough periodically for a short time, but nothing extreme or anything like that. I take it in the evenings to try to limit the cough affecting me. I'll gladly trade a little cough now and then for minimizing the effects of my DM II on my kidneys.
Best of luck to you!!
I took Victoza for 3 weeks. I lost 10lbs during that time. I had no appetite and had to force myself to eat. I wasn't nauseated, I just didn't feel good while on the medication. I was irritable and had no energy, probably from not eating. Anyway, I decided to quit taking it because I was so miserable. On the second day without Victoza, I ate a regular dinner, which included a small baked lean porkchop and mashed potatoes. Shortly afterward, I began having terrible epigastric & right upper quadrant pain that went into my back. I was unable to lay down and sleep, sat upright on the couch, hardly able to breathe normally due to the pain. I was so sick the next day I was unable to go to work, and was too sick to go to the dr. or the er. Finally, after suffering with this pain, I went to the er the next day and was admitted for acute pancreatitis. Needless to say, I don't advocate the use of Victoza. The only plus of using the medication was the weight loss, although, I'm not sure it was worth all the pain.
Thank you so much for all of your comments and insights. I have been on Victoza since Oct 8 and have been experiencing the side effects, nausea and terrible upper gi heartburn and a lot of burping. I have lost about 8lbs and feel like I have to force myself to eat. I have been having fantastic blood sugar numbers, fasting has been under 100 the entire time! and my after dinner sugars have been in the normal range every day but one. I am up to the 1.2 level now and don't see how I will ever get to the full 1.8, then again, do I need the full 1.8? I am on 1000 mg metformin twice a day and my lantus is cut down to 10 units. I'm sticking it out, but it is hard. Any long term advice? I feel the side effects may out weigh the benefits, lower blood sugars, weight loss and hopefully a better A1C, although my last six months of A1C has been 6.8 and 6.6 (that was all achieved by insulin use, diet and exercise). I know there is no magic wand, but I need some encouragement
Is anyone on here who takes victoza and is on dialysis too? My father has just been prescribed this drug, Victoza and we are all in a bit of a muddle as whether he should take this and feel so unwell as well as go through dialysis every other day.... Help!!